Aa
Aa
A
A
A
Close
I've had 6 cardioversions in a year and a half because medication alone did not correct my heart rhythm.  Is it safe for me to take reclast? I have been diagnosed with severe osteoporosis in both hips, osteopenia in my vertebrae, and arthritis in my right hip, all of which are very
painful.
Thanks,
Oldiebutgoodie
Best Answer
612551 tn?1450022175
COMMUNITY LEADER
I may not understand, but I will say I do not see any relationship between past cardioversions and your question.  Do you see one?  

As far as the safety of you taking raclast (sorry I don't know what that is and haven't looked up), that is a question for the doctor prescribing the medication.  Does that doctor know you complete health history and current medication?  If reclast is a pain killer/treatment I think it especially important that your prescribing doctor knows your arrhythmia problems and concerns.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Reclast is an injection to retard the progression of bone loss caused by osteoporosis and osteopenia, both of which, makes me vulnerable for bone fractures (not to mention pain) even without an injury.  Some people have experienced arrythmia as a side effect of the reclast injection.   I have atrial fibrillation which is an arrythmic problem that can produce a stroke or heart attack, if not corrected.  Cardioversion is shock treatment for the heart which is used to shock the heart back into normal sinus rhythm.  I'm told that it won't always work, and six of them is already too many.  So my question is, in view of my heart problem, is it reasonably safe to take the reclast injection.  My primary doctor is aware of my health history, and I am waiting for an answer to my question from my cardiologist.  I just wanted another opinion, but I'll probably rule in favor of my heart rather than my bones.  
Helpful - 0
612551 tn?1450022175
COMMUNITY LEADER
I too suffer from AFib and have had 4 Electro-cardioversions myself. Two of them held me in NSR, with the help of Propafenone, for about 18 months each.  The last one in August of 2008 held me in NSR for about 5 days... that brought an end to that treatment.  Thus I am in permanent AFib with BB and CCB to manage "rate control" and warfarin to manage clot/stroke risk. No guarantees here. Happily I am in generally good health (for my age) otherwise.  

It is my understanding of warfarin is affected by many things we eat and drink and I'd not be surprised if it could be affected by other medications, oral or injected...good that you ask and double check to be sure.  As is painfully obvious, I don't have the answer, but my responses do help keep your post on the first page which increases the chances someone who knows something will respond.

Good luck, and my sympathy on the bone loss and especially the pain  I don't do well with pain, but then I'm a guy and most of us don't in my experience.
Helpful - 0
Avatar universal
Thanks for your interest and kind concern.  The pain is definitely a drawback as it limits my activities, but the extreme fatigue and weakness from the AFib is even harder to deal with.  Hope everything works out well for you.  God Bless!
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.